Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Quad Cities, IA

March 1, 2007Bureau County, Putnam County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 1, 2007, 2:32 AM CST for Bureau County, Putnam County, Illinois. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2007, 2:32 AM CST (08:32 UTC)
Expired
Mar 1, 2007, 3:15 AM CST
In force
43 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

Counties Bureau County, IL, Putnam County, IL

The radar

The Quad Cities radar (KDVN), 105 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 2:55 AM CSTHAIL 0.883 W Princeton, ILRELAYED BY SHERIFF OFFICE. NICKLE SIZE HAIL BETWEEN WYANET AND PRINCETON.
Mar 1, 3:02 AM CSTHAIL 0.25Dover, ILPEA SIZE HAIL LASTING 3 MINUTES. RELAYED BY NWS LOT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 533 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
533 m²/s²
0-3 km storm-relative helicity
631 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 010832
SVRDVN
ILC011-155-010915-
/O.NEW.KDVN.SV.W.0003.070301T0832Z-070301T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 315 AM CST.

* AT 231 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF TISKILWA...OR ABOUT 14 MILES
  SOUTHWEST OF PRINCETON...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TISKILWA AND 6 MILES SOUTHEAST OF WYANET BY 240 AM CST...
  9 MILES NORTHWEST OF HENNEPIN BY 245 AM CST...
  PRINCETON AND 7 MILES NORTHWEST OF DEPUE BY 250 AM CST...
  8 MILES NORTHWEST OF LADD BY 300 AM CST...
  LA MOILLE BY 305 AM CST...

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 188 AND
220.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4111 8933 4112 8932 4116 8933 4115 8963
      4124 8964 4124 8980 4159 8950 4158 8917
      4112 8917

$$

LRE
2 follow-up statements
000 
WWUS53 KDVN 010856
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 AM CST THU MAR 1 2007

ILC011-155-010915-
/O.CON.KDVN.SV.W.0003.000000T0000Z-070301T0915Z/
PUTNAM IL-BUREAU IL-
256 AM CST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR BUREAU AND PUTNAM COUNTIES...

AT 252 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR PRINCETON...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KASBEER...ZEARING AND 6 MILES SOUTHEAST OF OHIO BY 305 AM CST...
  VAN ORIN...LA MOILLE AND 7 MILES NORTHWEST OF ARLINGTON BY 310 AM
  CST...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4111 8933 4112 8932 4116 8933 4115 8963
      4124 8964 4124 8980 4159 8950 4158 8917
      4112 8917

$$

LRE
000 
WWUS53 KDVN 010916
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 AM CST THU MAR 1 2007

ILC011-155-010926-
/O.EXP.KDVN.SV.W.0003.000000T0000Z-070301T0915Z/
PUTNAM IL-BUREAU IL-
316 AM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR BUREAU AND PUTNAM COUNTIES
EXPIRES AT 315 AM CST...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HALF INCH HAIL 
AND A BRIEF HEAVY DOWNPOUR.

LAT...LON 4111 8933 4112 8932 4116 8933 4115 8963
      4124 8964 4124 8980 4159 8950 4158 8917
      4112 8917

$$

LRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 9:03 PM CST, 5 hours 29 minutes earlier.

Area forecast discussion, Feb 28, 9:03 PM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CST WED FEB 28 2007

.UPDATE...
A QUICK UPDATE TO FRESHEN UP TEMPERATURE...PRECIPITATION AND WIND
TRENDS.  TEMPERATURES WERE A LITTLE WARMER ALREADY THAT
FORECAST...SO TWEAKED THEM UP SLIGHTLY.  TEMPERATURES WILL CONTINUE
TO RISE OVERNIGHT TONIGHT AS THE WARM FRONT CONTINUES TO PUSH OUR
DIRECTION.  AS FOR PRECIPITATION...AFTER THE WAVE THAT MOVES THROUGH
DURING THE DAYLIGHT HOURS MOVED THROUGH...NO NEW PRECIPITATION
EXCEPT PERHAPS SOME SPRINKLES HAVE BEEN OBSERVED.  THE NEXT WAVE OF
PRECIPITATION...SHOWERS AND THUNDERSTORMS...ARE  CURRENTLY
DEVELOPING OVER NORTHWEST AND NORTH CENTRAL MO...WHICH SHOULD PUSH
INTO THE SOUTHWEST CORNER OF THE FORECAST AREA BEFORE MIDNIGHT.
HOPEFULLY SINCE WE ARE STILL NORTH OF THE BOUNDARY...WE WILL NOT SEE
ANY OF THE LARGE HAIL AND TORNADO ACTIVITY THAT HAS OCCURRED SO FAR
THIS EVENING IN MISSOURI.   NO CHANGES TO WINTER STORM WATCH...HIGH
WIND WATCH...OR FLOOD WATCH AT THIS TIME...HAVE SENT OUT PRODUCTS
WITH ONLY A FRESHENING OF THE TEXT FOR TIMING.

&&

DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WATCH NORTH OF A LINE FROM BELLE PLAIN TO
     MAQUOKETA FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
     HIGH WIND WATCH SOUTH OF A LINE FROM MARENGO TO CLINTON
     FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
     FLOOD WATCH THROUGH FRIDAY AFTERNOON.

IL...WINTER STORM WATCH ALONG HIGHWAY 20 FROM THURSDAY NOON
     THROUGH 6 AM FRIDAY.
     HIGH WIND WATCH SOUTH ALONG AND SOUTH OF HIGHWAY 30 FROM
     THURSDAY NOON THROUGH 6 AM FRIDAY.
     FLOOD WATCH THROUGH FRIDAY AFTERNOON.

MO...HIGH WIND WATCH FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
     FLOOD WATCH THROUGH FRIDAY AFTERNOON.

&&

LE
Hazardous weather outlook, Feb 28, 5:05 AM CST, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 AM CST WED FEB 28 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
505 AM CST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

TODAY...AREAS OF LIGHT RAIN WITH PATCHY FREEZING RAIN WILL DEVELOP
THIS MORNING SOUTH OF I-80.  THIS AFTERNOON...THE PRECIPITATION WILL
MOVE NORTH BECOMING MORE WIDESPREAD MIXING WITH SLEET MAINLY NORTH OF
I-80 AND THEN SNOW MIXING IN ALONG AND NORTH OF THE HIGHWAY 20
CORRIDOR. TEMPERATURES TODAY WITH THE PRECIPITATION WILL HOVER
BETWEEN 31 AND 34F.  THEREFORE...PATCHY ICE IS POSSIBLE MAINLY ON
EXPOSED SURFACES WITH THE GREATEST RISK NORTH OF I-80.  MINOR SLEET
AND SNOW ACCUMULATIONS ARE ALSO POSSIBLE ALONG AND ESPECIALLY NORTH
OF HIGHWAY 30.  SINCE TEMPERATURES WILL BE CLOSE TO FREEZING...A FEW
DEGREES COLDER WOULD RESULT IN MORE FAVORABLE CONDITIONS FOR MORE
SIGNIFICANT AND WIDESPREAD ICE AND SNOW. INDIVIDUALS SHOULD MONITOR
CONDITIONS FOR FURTHER UPDATES ON THIS SITUATION.

TONIGHT...AS TEMPERATURES CONTINUE TO HOVER AROUND THE FREEZING MARK
ALONG AND NORTH OF THE ROUTE 30 CORRIDOR...A MIXTURE OF FREEZING
RAIN...SLEET AND SNOW WILL BE POSSIBLE THROUGH 10 PM BEFORE THE
PRECIPITATION MOVES OUT OF THE AREA. ADDITIONAL LIGHT SNOW AND ICE
ACCUMULATIONS WILL BE POSSIBLE IN THESE AREAS DURING THE EVENING
HOURS AND MAY MAKE FOR SOME SLIPPERY AND HAZARDOUS TRAVEL
CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A POWERFUL STORM SYSTEM WILL IMPACT THE REGION THROUGH SATURDAY.
CURRENT INDICATIONS SUGGEST THAT THIS STORM WILL MOVE UP ALONG AND
JUST WEST OF THE MISSISSIPPI RIVER ON THURSDAY...AND MAY BE EVEN
STRONGER THAN THE ONE THAT AFFECTED THE REGION THIS PAST WEEKEND.

LATE WEDNESDAY NIGHT AND THURSDAY...THE STORM SYSTEM WILL BRING THE
MAIN SURGE OF PRECIPITATION TO THE AREA IN THE FORM OF RAIN AND
EMBEDDED THUNDERSTORMS. LOCALLY HEAVY RAINFALL OF A HALF INCH...UP
TO AN INCH OR MORE...WILL BE POSSIBLE BY MID THURSDAY AFTERNOON.
THIS TYPE OF RAIN AND RUN-OFF WILL PRODUCE SIGNIFICANT RISES ON AREA
RIVER AND STREAMS...WITH MANY APPROACHING OR EXCEEDING THE FLOOD
STAGE. ICE ACTION WILL ALSO ADD TO ANY RIVER OR STREAM FLOODING
POTENTIAL. FLASH FLOODING OF LOW-LYING AND URBAN AREAS MAY ALSO BE A
THREAT. A FLOOD WATCH CONTINUES FOR THE ENTIRE AREA THROUGH FRIDAY
EVENING.

THURSDAY AFTERNOON INTO FRIDAY...A TEMPORARY BREAK IN THE
PRECIPITATION IS EXPECTED THURSDAY AFTERNOON...BEFORE COLD AIR
WRAPPING IN BEHIND THE EXITING STORM SYSTEM BRINGS THE THREAT OF
SNOW. SNOW IS EXPECTED TO OVERSPREAD THE AREA FROM WEST TO EAST FROM
LATE AFTERNOON...AND INTO THURSDAY EVENING. MUCH OF THE AREA MAY
EXPERIENCE SNOWFALL AMOUNTS OF 1 TO 2 INCHES BY FRIDAY MORNING...
WITH AREAS ALONG AND NORTH OF THE ROUTE 30 CORRIDOR POTENTIALLY
HAVING SNOW ACCUMULATIONS UP TO 4 INCHES. ALONG WITH THE ARRIVAL OF
THE SNOW...STRONG WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF AT LEAST
45 MPH WILL SWEEP ACROSS THE AREA THURSDAY AFTERNOON AND ESPECIALLY
THURSDAY NIGHT. THESE STRONG WINDS MAY COMBINE WITH THE MORE
SUBSTANTIAL SNOW BANDS TO PRODUCE NEAR WHITEOUT OR BLIZZARD-LIKE
CONDITIONS AT TIMES THURSDAY NIGHT. OCCASIONAL LIGHT SNOW AND
WINDY CONDITIONS WILL THEN LAST INTO FRIDAY.

EMERGENCY MANAGERS...HIGHWAY DEPARTMENTS...UTILITY COMPANIES...AND
SCHOOLS ARE URGED TO LISTEN TO LATER STATEMENTS AND FORECASTS
REGARDING THIS APPROACHING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY OR TONIGHT.

NICHOLS/12

In the hours before

Local storm report, Mar 1, 12:55 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1255 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 AM     HAIL             2 W BLANDINSVILLE       40.55N 90.91W
03/01/2007  M0.75 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            2 WEST OF TOWN.

&&

ELLIOTT
Local storm report, Mar 1, 12:56 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1256 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     HAIL             STANWOOD                41.89N 91.15W
03/01/2007  E0.25 INCH       CEDAR              IA   TRAINED SPOTTER

&&

ELLIOTT
Local storm report, Mar 1, 12:57 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1257 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             CEDAR RAPIDS            41.97N 91.67W
03/01/2007  E0.25 INCH       LINN               IA   TRAINED SPOTTER

            SOUTHWEST PART OF TOWN.

&&

ELLIOTT
Local storm report, Mar 1, 1:07 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     HAIL             2 W BUSHNELL            40.55N 90.54W
03/01/2007  M0.75 INCH       MCDONOUGH          IL   LAW ENFORCEMENT

            ON ROUTE 9 WEST OF BUSHNELL.

&&

ELLIOTT
Local storm report, Mar 1, 1:28 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
128 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 AM     HAIL             3 NE ROSEVILLE          40.76N 90.62W
03/01/2007  M1.00 INCH       WARREN             IL   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT TO EMERGENCY MANAGER. AT
            INTERSECTION OF 90TH STREET AND 90TH AVENUE.

&&

ELLIOTT
Local storm report, Mar 1, 1:51 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
151 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 AM     HAIL             STRONGHURST             40.75N 90.90W
03/01/2007  M0.75 INCH       HENDERSON          IL   LAW ENFORCEMENT

&&

ELLIOTT

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:49 AM CSTSevere Thunderstorm WarningDVNMcDonough26 min
Mar 1, 1:08 AM CSTSevere Thunderstorm WarningDVNWarren37 min
Mar 1, 1:19 AM CSTFreezing Rain AdvisoryDVNJo Daviess8 hr
Mar 1, 3:26 AM CSTSevere Thunderstorm WarningDVNMcDonough15 min
Mar 1, 3:37 AM CSTSevere Thunderstorm WarningDVNWarren12 min
Mar 1, 3:55 AM CSTWinter Weather AdvisoryDVNCarroll, Jo Daviess, Stephenson24 hr
Mar 1, 4:02 AM CSTHigh Wind WarningDVNBureau, Carroll, Hancock, Henderson, Henry, McDonough and 5 more24 hr
Mar 1, 2:18 PM CSTSnow and Blowing Snow AdvisoryDVNBureau, Carroll, Henry, Jo Daviess, Mercer, Putnam and 3 more37 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.